| Catalog Number |
CB1413540120OTW |
| Medical Device Problem Codes |
Difficult to Remove (1528); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/27/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that an attempt was made to use a chocolate balloon to treat a calcified plaque lesion in the mid popliteal artery.Degree of tortuosity was little.Degree of calcification was moderate.Lesion stenosis was 80%.Embolic protection was not used.The balloon was inflated with a balloon.Device was prepped per ifu.The device did not pass through a previously deployed stent.Resistance was not encountered when advancing the device.Excessive force was not used.There was difficulty removing balloon following balloon inflation, repeated pulling was required because the guide wire caught on the balloon.There was no vessel damage and the device was safely removed from the patient.Procedure completed by replacing the balloon.No patient injury reported.When the device was returned for evaluation, it was noted that the balloon was detached.
Additional Manufacturer Narrative
Product analysis: the device was returned with the balloon detached.The detached balloon was stuck on a 0.014¿ guidewire, a visual inspection confirmed that the balloon detached at the balloon bond.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.